MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 42MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 42MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number DWD195
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It is reported that it was impossible to screw the glenoid base when impacting glenosphere.The glenosphere has been replaced by one less suited to the patient's case.It may increased risk of infection and loss of postoperative recovery".
 
Event or Problem Description
It is reported that it was impossible to screw the glenoid base when impacting glenosphere.The glenosphere has been replaced by one less suited to the patient's case.It may increased risk of infection and loss of postoperative recovery.".
 
Additional Manufacturer Narrative
Correction - please refer h6 - health code.The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: visually, the central safety screw was received loose in the glenoid sphere.Probably due to attempts to place/screw the glenosphere in the baseplate during the surgery, the polished surface of the sphere was found slightly scratched.Functionally, the sphere could correctly impact and tighten into a 029mm baseplate with no issue to report.The issue described in the reported event was unable to be reproduced.The sphere was functional.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The labeling states that: prior to positioning of the definitive glenoid sphere it is important to remove any soft tissue between the baseplate and the glenoid sphere.It is mandatory that the glenoid sphere is screwed manually.Particular cautions for the assembling of the glenoid sphere onto the glenoid baseplate - first place the sphere in front of the baseplate, without screwing the central screw - then impact the sphere onto the baseplate with the glenoid sphere impactor and finally secure the assembly by screwing the sphere central screw into the baseplate clockwise.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by inadequate use of the hcp (a functional test showed that the device was functional).If any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED GLENOSPHERE ECCENTRIC 42MM X 29MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20064618
Report Number3000931034-2024-00477
Device Sequence Number18074654
Product Code KWS
UDI-Device Identifier03700386935930
UDI-Public(01)03700386935930(11)220921(17)270921(21)5891AX001
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDWD195
Device Lot Number5891AX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown